Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 430, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 21, 2006, 6:37 PM CDT for Clay County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 21, 2006, 7:06 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Clay County, AR
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 212337
SVRMEG
ARC021-220015-
/O.NEW.KMEG.SV.W.0430.060721T2337Z-060722T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
* UNTIL 715 PM CDT
* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CORNING...AND MOVING
SOUTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEACH
ORCHARD...KNOBEL...HICKORIA...MCDOUGAL...POLLARD...PIGGOTT...
GREENWAY AND RECTOR.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3624 9012 3621 9014 3621 9031 3628 9033
3627 9075 3640 9075 3649 9077 3650 9069
3650 9022
$$2 follow-up statements
000
WWUS54 KMEG 212351
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT FRI JUL 21 2006
ARC021-220015-
/O.CON.KMEG.SV.W.0430.000000T0000Z-060722T0015Z/
CLAY AR-
652 PM CDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLAY COUNTY...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
HICKORIA...OR 9 MILES NORTHWEST OF MARMADUKE...MOVING SOUTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PIGGOTT...GREENWAY AND RECTOR.
LAT...LON 3624 9012 3621 9014 3621 9031 3628 9033
3627 9075 3640 9075 3649 9077 3650 9069
3650 9022
$$000
WWUS54 KMEG 220006
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 PM CDT FRI JUL 21 2006
ARC021-220016-
/O.CAN.KMEG.SV.W.0430.000000T0000Z-060722T0015Z/
CLAY AR-
706 PM CDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING IS NO LONGER A SEVERE
WEATHER THREAT TO THE WARNED AREA.
.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3624 9012 3621 9014 3621 9031 3628 9033
3627 9075 3640 9075 3649 9077 3650 9069
3650 9022
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:25 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 21, 2:25 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT FRI JUL 21 2006
.DISCUSSION...
HEAT ADVISORY WILL BE EXTENDED UNTIL 700 PM CDT TONIGHT.
RELIEF FROM THE HOT AND HUMID TEMPERATURES WILL COME TONIGHT AS A
COLD FRONT MOVES SOUTHWARD INTO THE CWA. THE FRONT WILL BE THE
FOCUS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THERE
WILL BE PLENTY OF INSTABILITY AROUND AND A 500 MB JET WILL ALSO BE
ENTERING THE CWA AT THE TIME THUS SOME THUNDERSTORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT
FROM THE STORMS. BEST CHANCES FOR RAIN TONIGHT WILL OCCUR
NORTHWEST OF A LINE FROM MEMPHIS TO JACKSON TENNESSEE.
BY SATURDAY...FRONT WILL SAG FURTHER SOUTH INTO THE CWA AND SHOULD
BE LOCATED SOUTH OF THE CWA BY 00Z SATURDAY NIGHT. EXPECT REMNANT
SHOWERS AND THUNDERSTORMS FROM TONIGHTS CONVECTION TO BE MOVING
THROUGH MUCH OF THE CWA IN THE MORNING. REDEVELOPMENT WILL OCCUR
DURING THE AFTERNOON HOURS AHEAD OF THE FRONT WHICH WILL PROBABLY BE
LOCATED ACROSS NORTHEAST MISSISSIPPI AT THIS TIME. A FEW OF THESE
STORMS COULD BECOME SEVERE IN THE AFTERNOON.
HIGH PRESSURE WILL FILTER INTO THE REGION SATURDAY NIGHT BRINGING
COOLER AND DRIER AIR TO THE REGION. THE HIGH WILL DOMINATE THE
WEATHER THROUGH TUESDAY. EXPECT HIGHS IN THE UPPER 80S WARMING TO
THE LOWER 90S BY TUESDAY AS THE HIGH SHIFTS EAST. LOWS WILL BE
MAINLY IN THE 60S AND 70S.
WEDNESDAY THROUGH FRIDAY...MOISTURE FROM THE GULF OF MEXICO WILL
RETURN TO THE REGION AND THIS WILL HELP TO SET OFF DIURNAL
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DURING THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 88 67 88 / 50 50 10 0
MKL 72 86 62 86 / 50 50 10 0
JBR 71 86 63 88 / 60 30 10 0
TUP 76 91 68 89 / 20 50 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
KRMHazardous weather outlook, Jul 21, 4:00 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT FRI JUL 21 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 PM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY CONTINUES IN EFFECT FOR ALL OF THE MID-SOUTH UNTIL 7 PM CDT. HEAT INDEX READINGS ARE CURRENTLY AT DANGEROUS LEVELS BETWEEN 105 AND 110 DEGREES. THESE READINGS WILL CONTINUE INTO THIS EVENING. EXTREME CAUTION SHOULD BE TAKEN WHEN IN THIS HEAT. A COLD FRONT WILL PUSH THROUGH THE MID-SOUTH FROM THE NORTHWEST TONIGHT AND SATURDAY BRINGING AN END TO THE CURRENT HEAT WAVE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FROM NORTHEAST ARKANSAS ACROSS THE MISSOURI BOOTHEEL INTO MOST OF WEST TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO...KENNETT...MEMPHIS AND JACKSON. THE RISK AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM FORREST CITY ARKANSAS TO MEMPHIS TO DECATURVILLE TENNESSEE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MISSOURI AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON. THESE STORMS WILL SPREAD INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FROM THE NORTHWEST LATE THIS AFTERNOON...AND CONTINUE SOUTHEASTWARD OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BETWEEN 3 PM AND 2 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE MID-SOUTH FROM THE NORTHWEST SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF THE FRONT FROM NEAR MARIANNA ARKANSAS TO SOUTHAVEN MISSISSIPPI TO SAVANNAH TENNESSEE. THIS AREA INCLUDES MUCH OF EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND A SMALL PART OF THE SOUTHEAST CORNER OF WEST TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON INTO TONIGHT...AND MAY BECOME NECESSARY AGAIN ON SATURDAY. KRM
In the hours before
Local storm report, Jul 21, 4:41 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WEINER 35.62N 90.90W
07/21/2006 POINSETT AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE DOWNTOWN AREA OF WEINER
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.